Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the cause of tremors in my hand with depression?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hello. About two years ago, I began to experience tremors in my hands. I was diagnosed with ADHD and depression. My doctor prescribed wellbutrin, prozac, vyvanse and enderall (for the tremor). 3 weeks ago, i had a seizure. My CT scan was normal as were blood and urine screens. I then had an EEG done and the results came back abnormal. The interpretation reads: "this waking and sleep EEG is abnormal because of very mildly excessive diffused slowing and decreased organization. these are not specific findings, but might be seen in any condition that affects the brain in a diffused or multifocal manner. There are no focal lateralizing or definite epileptic form features present. Clinical correlation is necessary." I am being scheduled to see a neurologist for a consult but I'm told that may take weeks. Epilepsy seems to be ruled out. But I cannot tell what this interpretation tells me about what the possibilities are. and I do not know if the trembling, the medicine, the seizure and the EEG results are related or what they may indicate.
Posted Wed, 5 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later
Brief Answer: These EEG findings could be seen after a seizure. Detailed Answer: Hi, Thank you for posting your query. First of all, I would like to reassure you that the EEG findings do not suggest a diagnosis of epilepsy or any other serious brain disease. Also, a single seizure does not require treatment with anti-epileptic drugs (AEDs). Only, if there is a recurrence of seizure, you would require treatment with AEDs. I have noted that you had a normal CT scan. However, it would be better to do an MRI brain-epilepsy protocol, in order to identify any minor brain lesions that could cause epilepsy. Tremors are not linked to the seizure. Medications may be linked, but hard to prove or disprove. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor